Alert archive / California / Wind Advisories in 2007

Wind Advisory 7, NWS Medford, OR

October 17, 2007Siskiyou County, California

NWS Medford, OR issued this wind advisory at Oct 17, 2007, 3:33 PM PDT for Siskiyou County, California. It took effect at Oct 18, 2007, 5:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 3:33 PM PDT (22:33 UTC)
In effect from
Oct 18, 2007, 5:00 AM PDT
Expired
Oct 18, 2007, 2:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 172233
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
333 PM PDT WED OCT 17 2007

...A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS
TO THE COAST AND STRONG WINDS TO THE SHASTA VALLEY EARLY THURSDAY
MORNING INTO THURSDAY AFTERNOON...

ORZ021-022-180645-
/O.CON.KMFR.HW.W.0003.071018T1200Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
333 PM PDT WED OCT 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
THURSDAY. 

A STRONG AND STRENGTHENING SURFACE LOW WILL APPROACH THE PACIFIC
NORTHWEST COAST EARLY THURSDAY MORNING. SOUTH TO SOUTHWEST WINDS
ARE EXPECTED TO INCREASE TO 35 TO 55 MPH WITH GUSTS TO 60 MPH OR
GREATER FOR MANY AREAS EARLY THURSDAY MORNING AS THE WARM FRONT
AND THEN THE COLD FRONT FROM THIS STRONG LOW PRESSURE SYSTEM
IMPACT THE SOUTHERN OREGON COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-180645-
/O.NEW.KMFR.WI.Y.0007.071018T1200Z-071018T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
333 PM PDT WED OCT 17 2007

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. 

A STRONG LOW PRESSURE SYSTEM WILL PUSH A WARM FRONT ACROSS THE
AREA THURSDAY MORNING. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO
30 TO 40 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE MORNING
HOURS THROUGH THE EARLY AFTERNOON. WINDS WILL DIMINISH BELOW
ADVISORY CRITERIA IN THE MIDDLE OF THE AFTERNOON AS THE SYSTEM
MOVES NORTHEAST AND RAIN INCREASES ACROSS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BTL
3 follow-up statements
000 
WWUS76 KMFR 180645
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1145 PM PDT WED OCT 17 2007

...A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO BRING HIGH WINDS
TO THE COAST AND STRONG WINDS TO THE SHASTA VALLEY EARLY THURSDAY
MORNING INTO THURSDAY AFTERNOON...

ORZ021-022-181645-
/O.CON.KMFR.HW.W.0003.071018T1200Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
1145 PM PDT WED OCT 17 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
THURSDAY. 

A STRONG AND STRENGTHENING SURFACE LOW WILL APPROACH THE PACIFIC
NORTHWEST COAST EARLY THIS MORNING. SOUTH TO SOUTHWEST WINDS ARE
EXPECTED TO INCREASE TO 35 TO 55 MPH WITH GUSTS TO 60 MPH OR
GREATER FOR MANY AREAS EARLY THIS MORNING AS THE WARM FRONT AND
THEN THE COLD FRONT FROM THIS STRONG LOW PRESSURE SYSTEM IMPACT
THE SOUTHERN OREGON COAST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-181645-
/O.CON.KMFR.WI.Y.0007.071018T1200Z-071018T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1145 PM PDT WED OCT 17 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY.

A STRONG LOW PRESSURE SYSTEM WILL PUSH A WARM FRONT ACROSS THE
AREA THIS MORNING. SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 30
TO 40 MPH WITH GUSTS OF 40 TO 55 MPH DURING THE MORNING HOURS
THROUGH THE EARLY AFTERNOON. WINDS WILL DIMINISH BELOW ADVISORY
CRITERIA IN THE MIDDLE OF THE AFTERNOON AS THE SYSTEM MOVES
NORTHEAST AND RAIN INCREASES ACROSS THE REGION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DW
000 
WWUS76 KMFR 181633
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
933 AM PDT THU OCT 18 2007

...A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO BRING HIGH WINDS
TO THE COAST AND STRONG WINDS TO THE SHASTA VALLEY THROUGH EARLY
THIS AFTERNOON...

ORZ021-022-182100-
/O.CON.KMFR.HW.W.0003.000000T0000Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
933 AM PDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM MOVING INTO VANCOUVER ISLAND DURING
THE AFTERNOON IS BRINGING SOUTH TO SOUTHWEST WINDS OF 35 TO 55 MPH 
WITH GUSTS TO 60 MPH OR GREATER TO THE COAST THROUGH EARLY THIS
AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ081-182100-
/O.CON.KMFR.WI.Y.0007.000000T0000Z-071018T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
933 AM PDT THU OCT 18 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

A STRONG LOW PRESSURE SYSTEM IS GENERATING SOUTHEAST WINDS OF
 30 TO 40 MPH WITH GUSTS OF 40 TO 55 MPH. THESE STRONG WINDS WILL
CONTINUE INTO THE EARLY AFTERNOON THEN DIMINISH AS THE SYSTEM
MOVES AWAY FROM THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MO/MS
000 
WWUS76 KMFR 182036
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
136 PM PDT THU OCT 18 2007


ORZ021-022-182145-
/O.EXP.KMFR.HW.W.0003.000000T0000Z-071018T2100Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
136 PM PDT THU OCT 18 2007

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

WINDS HAVE DECREASED TO 20 TO 30 MPH ALONG THE COAST WITH HIGHER
GUSTS AT SOME OF THE EXPOSED HEADLANDS. WINDS WILL CONTINUE TO
DECREASE THROUGH THE REST OF THE AFTERNOON BUT THEN INCREASE
LATER TONIGHT.

$$

CAZ081-182145-
/O.EXP.KMFR.WI.Y.0007.000000T0000Z-071018T2100Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
136 PM PDT THU OCT 18 2007

...WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 2 PM PDT THIS AFTERNOON. 

WINDS HAVE DECREASED TO AROUND 30 MPH WITH GUSTS TO NEAR 40 MPH.
WINDS WILL DECREASE FURTHER THIS AFTERNOON.

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Oct 17, 9:23 AM PDT, 6 hours 10 minutes earlier.

Area forecast discussion, Oct 17, 9:23 AM PDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
923 AM PDT WED OCT 17 2007

.DISCUSSION...SHOWERS CONTINUE ACROSS THE FORECAST AREA THIS
MORNING WITH SNOW LEVELS GENERALLY IN THE 4000 TO 5000 FOOT RANGE.
THE FREEZING LEVEL IS AT ABOUT 5000 FEET AT MOST LOCATIONS THIS
MORNING...WHICH MEANS MOST SNOW ACCUMULATIONS OVER AN INCH ARE AT
OR ABOVE THIS LEVEL. MORNING ROAD CAMERAS INDICATE A DUSTING TO AN
INCH OR TWO IN COOLER ROADSIDE SPOTS ON SISKIYOU SUMMIT AT 4100
FEET...BUT THE ROAD IS JUST WET THERE. HIGHER ELEVATIONS HAVE
RECEIVED SIGNIFICANT EARLY SEASON SNOWFALL IN THE LAST 24
HOURS...ALBEIT BELOW ADVISORY CRITERIA. THE WINNERS SO FAR ARE THE
OLD MOUNT SHASTA SKI BOWL AT 7600 FEET WITH 4 INCHES IN THE LAST
24 HOURS AND CRATER LAKE AT 6475 FEET WITH 10 INCHES. RAINFALL
AMOUNTS HAVE ALSO BEEN IMPRESSIVE WITH 1.02 INCHES IN JUST 12
HOURS A FEW MILES SE OF COOS BAY.

SHOWERS WILL CONTINUE TODAY WITH SNOW LEVELS RISING TO BETWEEN
5000 AND 5500 FEET THIS AFTERNOON. SHOWER INTENSITY AND COVERAGE
WILL DECREASE FROM SE TO NW TODAY AS THE ATMOSPHERE SLOWLY BECOMES
MORE STABLE. NEXT SYSTEM COMING IN OVERNIGHT IS A STRONG WARM
FRONT...AND THIS WILL PUSH SNOW LEVELS TO 8000 TO 10000 FEET BY
THE END OF THE DAY ON THURSDAY. THE MAIN STORY WITH THE SYSTEM
WILL BE WINDS. EXPECT TO ISSUE A FEW WIND ADVISORIES FOR THIS
NEXT SYSTEM DURING THE COURSE OF THE DAY TODAY.

NO UPDATE NECESSARY AS THE CURRENT FORECAST LOOKS GOOD. LUTZ

&&

.AVIATION...MVFR CONDITIONS IN SHOWERS TODAY. EXPECT MOUNTAIN
OBSCURATIONS AS WELL.

&&

.PREV DISCUSSION... /ISSUED 204 AM PDT WED OCT 17 2007/

DISCUSSION...
ACTIVE WEATHER INTO THIS WEEKEND. IN FACT...IN 9 YEARS OF
FORECASTING IN SOUTHERN OREGON THIS HAS BEEN THE MOST ACTIVE OCTOBER
YET. NORMALLY THE BIGGER STORMS COMMENCE AT THE END OF OCTOBER.

A SIGNIFICANT DISTURBANCE WITH COLD AIR ALOFT IS MOVING ONSHORE AT
THIS TIME WITH ISOLATED LIGHTNING DETECTED ALONG THE OREGON
COAST...MAINLY NORTH OF COOS BAY. THE GREATEST INSTABILITY IS
OCCURRING AT THIS TIME AND THIS SHIFTS OVER THE WASHINGTON COAST BY
18Z WEDNESDAY. THUS...SHOULD SEE ANY COASTAL THUNDERSTORMS DIMINISH
OVER OUR AREA AFTER 6 AM. THE NEXT UNSTABLE AIR MASS TO AFFECT THE
COAST WILL BE FRIDAY NIGHT BEHIND A COLD FRONT. WILL NOT INCLUDE
THUNDERSTORMS YET SINCE THIS IS ALMOST THREE DAYS OUT.

ONLY A BRIEF BREAK IN THE ACTION THIS AFTERNOON. THE NEXT SYSTEM
DEEPENS AS IT APPROACHES THE PACIFIC NORTHWEST. THE SURFACE LOW IS
FORECAST TO DROP TO 979 MILLIBARS BY 18Z THURSDAY OFF THE WASHINGTON
COAST. EXPECT STRONG GALE FORCE WINDS WITH THIS SYSTEM LATE TONIGHT
AND EARLY THURSDAY OVER THE SOUTHERN OREGON WATERS THEN ANOTHER LOW
PRESSURE AREA ON ITS HEELS WILL CREATE GALES THURSDAY NIGHT INTO
EARLY FRIDAY.

A SOUTH BARRIER JET SHOULD BE PRODUCED AT THE COAST WITH THE
APPROACH OF THE FIRST SYSTEM AS SOUTH-SOUTHWEST WINDS GET CHANNELED
ALONG THE COAST RANGE. A HIGH WIND WARNING IS IN EFFECT FOR THESE
WINDS AT THE COAST LATE TONIGHT INTO EARLY THURSDAY AFTERNOON. WAVES
CREATED BY THIS STORM WILL PRODUCE SEAS ABOVE 20 FEET ON THE COOS
COUNTY COAST BUT SHOULD BE A LITTLE LOWER FOR CURRY COUNTY SO WILL
NOT HAVE A HIGH SURF ADVISORY THERE.

THE FIRST STORM WILL DEVELOP A STRONG WARM FRONT SO SNOW LEVELS WILL
RISE LATE TONIGHT AND THURSDAY. 295 DEG K ISENTROPIC LIFT IS ALSO
MAXIMIZED LATE TONIGHT AND EARLY THURSDAY MORNING LEADING TO MORE
PRECIPITATION. A COLD FRONT WILL NOT MOVE ACROSS THE AREA
IMMEDIATELY BEHIND THE WARM FRONT DUE TO THE NEXT LOW PRESSURE AREA
DEVELOPING OFFSHORE. THIS 2ND STORM WILL SEND ANOTHER WARM FRONT
THROUGH THE REGION EARLY FRIDAY FOLLOWED BY A COLD FRONT FRIDAY
AFTERNOON AND EVENING. SNOW LEVELS WILL LOWER BEHIND THE FRONT IN
SHOWERY CONDITIONS. SHOWERS WILL CONTINUE INTO SATURDAY WITH A COOL
ONSHORE NORTHWEST FLOW PATTERN. RIDGING AND DRYING WILL OCCUR SUNDAY
AND CONTINUE INTO MONDAY.

THE NCEP 5 DAY PRECIPITATION TOTAL IS CALLING FOR MORE THAN 5 INCHES
OF RAIN IN THE COASTAL MOUNTAINS INTO THE WEEKEND.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 5 AM TO 2 PM PDT THURSDAY FOR ORZ021-
     ORZ022.
     HIGH SURF ADVISORY FROM 5 AM TO 11 PM PDT THURSDAY FOR ORZ021.

CA...NONE.

PACIFIC COASTAL WATERS...HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 5 PM PDT
     SATURDAY FOR PZZ350-PZZ356-PZZ370-PZZ376.
     GALE WARNING FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY FOR
     PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ350-PZZ356-PZZ370-PZZ376.

17/12/17
Hazardous weather outlook, Oct 17, 5:05 AM PDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
505 AM PDT WED OCT 17 2007

ORZ021-181200-
SOUTH CENTRAL OREGON COAST-
505 AM PDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM PDT THURSDAY. SEE HIGH
WIND WARNING PRODUCT FOR DETAILS. HIGH SURF ADVISORY IN EFFECT FROM
5 AM THURSDAY TO 11 PM PDT THURSDAY. SEE HIGH SURF ADVISORY PRODUCT
FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-181200-
CURRY COUNTY COAST-
505 AM PDT WED OCT 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM THURSDAY. SEE HIGH
WIND WARNING PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.